Alert archive / Colorado / River Flood Warnings in 2015

River Flood Warning 10, NWS Pueblo, CO

May 19, 2015El Paso County, Colorado

NWS Pueblo, CO issued this river flood warning at May 19, 2015, 5:37 AM MDT for El Paso County, Colorado. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
May 19, 2015, 5:37 AM MDT (11:37 UTC)
Expired
May 19, 2015, 10:17 PM MDT
In force
17 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
Minor

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 40 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fountain Creek near Fountain (FHAC2).

Action stage
11 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07106000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

471 
WGUS45 KPUB 191137
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
537 AM MDT TUE MAY 19 2015

...The National Weather Service in Pueblo has issued a Flood Warning 
for the following rivers in Colorado...

  Fountain Creek Near Fountain affecting El Paso County.

.One to two inches of rain...with locally higher amounts...has 
fallen over El Paso county early Tuesday morning. This has 
caused the Fountain Creek to rise...and is expected to go 
above flood stage this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message... 

Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially 
deadly...fast flowing flood water. 

Stay tuned to your National Weather Service in Pueblo for the latest 
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes 
under the Hydrology section of the left hand menu bar. 

&&

COC041-192337-
/O.NEW.KPUB.FL.W.0010.150519T1137Z-150520T0417Z/
/FHAC2.1.ER.150519T1029Z.150519T1200Z.150519T1617Z.UU/
537 AM MDT TUE MAY 19 2015

The National Weather Service in Pueblo has issued a 

* Flood Warning for 
  The Fountain Creek Near Fountain.
* until this evening.
* At  3:30 AM Tuesday the stage was 7.7 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and 
  continue to rise to near 8.5 feet by midmorning.the river will fall
  below flood stage by late this morning.
* Impact...At 8.0 feet...Minor agricultural flooding occurs.

&&

LAT...LON 3861 10463 3855 10458 3847 10455 3845 10464
      3853 10467 3859 10473       

$$
4 follow-up statements
063 
WGUS85 KPUB 191422
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
822 AM MDT TUE MAY 19 2015

...The Flood Warning continues for the following rivers in 
Colorado...

  Fountain Creek Near Fountain affecting El Paso County.

.Very heavy rain over most of El Paso county early Tuesday
morning has brought the river level on the Fountain Creek
near Fountain to above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message... 

Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially 
deadly...fast flowing flood water. 

Stay tuned to your National Weather Service in Pueblo for the latest 
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes 
under the Hydrology section of the left hand menu bar. 

&&

COC041-200222-
/O.EXT.KPUB.FL.W.0010.000000T0000Z-150520T1245Z/
/FHAC2.1.ER.150519T1015Z.150519T1245Z.150520T0045Z.UU/
822 AM MDT TUE MAY 19 2015

The Flood Warning continues for
  The Fountain Creek Near Fountain.
* until Wednesday morning...Or until the warning is cancelled.
* At  6:45 AM Tuesday the stage was 9.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early this evening.
* Impact...At 8.0 feet...Minor agricultural flooding occurs.

&&

LAT...LON 3861 10463 3855 10458 3847 10455 3845 10464
      3853 10467 3859 10473       

$$
389 
WGUS45 KPUB 191856
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1256 PM MDT TUE MAY 19 2015

  Arkansas River Near Nepesta affecting Pueblo County.

  Arkansas River At La Junta affecting Otero County.

...Forecast flooding changed from Minor to Moderate severity for the 
following rivers in Colorado...
  Arkansas River Near Avondale affecting Pueblo County.

  Fountain Creek Near Fountain affecting El Paso County.

.Heavy rains through the overnight hours has caused high river levels and flows to increase.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message... 

Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially 
deadly...fast flowing flood water. 

Stay tuned to your National Weather Service in Pueblo for the latest 
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes 
under the Hydrology section of the left hand menu bar. 

&&

COC101-200656-
/O.EXT.KPUB.FL.W.0011.150519T1957Z-150522T1200Z/
/ADLC2.2.ER.150519T1957Z.150520T1200Z.150522T0000Z.UU/
1256 PM MDT TUE MAY 19 2015

...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 The Arkansas River Near Avondale.
* until Friday morning.
* At 12:15 PM Tuesday the stage was 6.8 feet.
* Flood stage is 7.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by early this afternoon and 
  continue to rise to near 8.0 feet by midmorning tomorrow.the river 
  will fall below flood stage by early Thursday evening.
* Impact...At 7.0 feet...Minor lowland flooding occurs near Avondale.

&&

LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
      3822 10434 3822 10441       

$$

COC101-200655-
/O.CON.KPUB.FL.W.0012.150520T1200Z-150521T0000Z/
/NPTC2.1.ER.150520T1200Z.150520T1200Z.150520T1200Z.UU/
1256 PM MDT TUE MAY 19 2015

The Flood Warning continues for 
 The Arkansas River Near Nepesta.
* from Wednesday morning to Wednesday evening.
* At 12:15 PM Tuesday the stage was 14.1 feet.
* Flood stage is 16.5 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage 
  midmorning tomorrow.
* Impact...At 16.5 feet...Minor flooding of agricultural lands near 
  Nepesta occurs.

&&

LAT...LON 3827 10424 3821 10411 3816 10394 3809 10394
      3814 10411 3820 10424       

$$

COC089-200655-
/O.CON.KPUB.FL.W.0013.150520T1648Z-150522T0600Z/
/LXHC2.1.ER.150520T1648Z.150521T0600Z.150521T1800Z.UU/
1256 PM MDT TUE MAY 19 2015

The Flood Warning continues for 
 The Arkansas River At La Junta.
* from Wednesday morning to late Thursday night.
* At 12:15 PM Tuesday the stage was 10.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late tomorrow morning and 
  continue to rise to near 11.5 feet by after midnight Thursday 
  morning.the river will fall below flood stage by early Thursday 
  afternoon.
* Impact...At 11.0 feet...Minor agricultural flooding occurs.

&&

LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
      3802 10337 3798 10361       

$$

COC041-200655-
/O.EXT.KPUB.FL.W.0010.000000T0000Z-150520T2000Z/
/FHAC2.1.ER.150519T1015Z.150519T1245Z.150520T0800Z.UU/
1256 PM MDT TUE MAY 19 2015

The Flood Warning continues for 
 The Fountain Creek Near Fountain.* At  6:45 AM Tuesday the stage was 9.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  after midnight tonight.
* Impact...At 8.0 feet...Minor agricultural flooding occurs.

&&

LAT...LON 3861 10463 3855 10458 3847 10455 3845 10464
      3853 10467 3859 10473       

$$
182 
WGUS85 KPUB 192133
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
333 PM MDT TUE MAY 19 2015

...The Flood Warning continues for the following rivers in 
Colorado...

  Arkansas River Near Avondale affecting Pueblo County.

  Arkansas River Near Nepesta affecting Pueblo County.

  Arkansas River At La Junta affecting Otero County.

  Fountain Creek Near Fountain affecting El Paso County.

.Heavy rains overnight have caused rising water and high river flows.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message... 

Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially 
deadly...fast flowing flood water. 

Stay tuned to your National Weather Service in Pueblo for the latest 
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes 
under the Hydrology section of the left hand menu bar. 

&&

COC101-200933-
/O.EXT.KPUB.FL.W.0011.000000T0000Z-150523T1200Z/
/ADLC2.2.ER.150519T2037Z.150520T1200Z.150523T0000Z.UU/
333 PM MDT TUE MAY 19 2015

The Flood Warning continues for
  The Arkansas River Near Avondale.
* until Saturday morning...Or until the warning is cancelled.
* At  3:15 PM Tuesday the stage was 7.1 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 8.0 feet by 
  midmorning tomorrow. The river will fall below flood stage early 
  Friday evening.
* Impact...At 7.0 feet...Minor lowland flooding occurs near Avondale.

&&

LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
      3822 10434 3822 10441       

$$

COC101-200933-
/O.EXT.KPUB.FL.W.0012.150520T1800Z-150521T0600Z/
/NPTC2.1.ER.150520T1800Z.150520T1800Z.150520T1800Z.UU/
333 PM MDT TUE MAY 19 2015

The Flood Warning continues for
  The Arkansas River Near Nepesta.
* from Wednesday afternoon to late Wednesday night...Or until the 
  warning is cancelled.
* At  3:15 PM Tuesday the stage was 14.8 feet.
* Flood stage is 16.5 feet.
* Forecast...The river is expected to rise to near flood stage early 
  tomorrow afternoon.
* Impact...At 16.5 feet...Minor flooding of agricultural lands near 
  Nepesta occurs.

&&

LAT...LON 3827 10424 3821 10411 3816 10394 3809 10394
      3814 10411 3820 10424       

$$

COC089-200933-
/O.EXT.KPUB.FL.W.0013.150521T0800Z-150523T1500Z/
/LXHC2.1.ER.150521T0800Z.150522T0000Z.150523T0300Z.UU/
333 PM MDT TUE MAY 19 2015

The Flood Warning continues for
  The Arkansas River At La Junta.
* from late Wednesday night to Saturday morning...Or until the 
  warning is cancelled.
* At  3:15 PM Tuesday the stage was 10.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight Thursday 
  morning and continue to rise to near 12.0 feet by early Thursday 
  evening.the river will fall below flood stage by late Friday 
  evening.
* Impact...At 12.0 feet...Flood waters threaten Highway 194 east of La
  Junta.

&&

LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
      3802 10337 3798 10361       

$$

COC041-200933-
/O.EXT.KPUB.FL.W.0010.000000T0000Z-150520T1424Z/
/FHAC2.1.ER.150519T1015Z.150519T1245Z.150520T0224Z.UU/
333 PM MDT TUE MAY 19 2015

The Flood Warning continues for
  The Fountain Creek Near Fountain.
* until Wednesday morning...Or until the warning is cancelled.
* At  3:00 PM Tuesday the stage was 7.6 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Impact...At 8.0 feet...Minor agricultural flooding occurs.

&&

LAT...LON 3861 10463 3855 10458 3847 10455 3845 10464
      3853 10467 3859 10473       

$$
568 
WGUS85 KPUB 200046
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
646 PM MDT TUE MAY 19 2015

...The Flood Warning is cancelled for the following rivers in 
Colorado...

  Fountain Creek Near Fountain affecting El Paso County.

...The Flood Warning continues for the following rivers in 
Colorado...

  Arkansas River Near Avondale affecting Pueblo County.

  Arkansas River Near Nepesta affecting Pueblo County.

  Arkansas River At La Junta affecting Otero County.

.Recent heavy rainfall has caused high water levels in the Arkansas
River and in Fountain Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message... 

Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially 
deadly...fast flowing flood water. 

Stay tuned to your National Weather Service in Pueblo for the latest 
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes 
under the Hydrology section of the left hand menu bar. 

&&

COC101-201246-
/O.CON.KPUB.FL.W.0011.000000T0000Z-150523T1200Z/
/ADLC2.2.ER.150519T2037Z.150520T1200Z.150523T0000Z.UU/
646 PM MDT TUE MAY 19 2015

The Flood Warning continues for
  The Arkansas River Near Avondale.
* until Saturday morning...Or until the warning is cancelled.
* At  6:15 PM Tuesday the stage was 7.8 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 8.0 feet by 
  midmorning tomorrow. The river will fall below flood stage early 
  Friday evening.
* Impact...At 7.0 feet...Minor lowland flooding occurs near Avondale.

&&

LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
      3822 10434 3822 10441       

$$

COC101-201246-
/O.CON.KPUB.FL.W.0012.150520T1800Z-150521T0600Z/
/NPTC2.1.ER.150520T1800Z.150520T1800Z.150520T1800Z.UU/
646 PM MDT TUE MAY 19 2015

The Flood Warning continues for
  The Arkansas River Near Nepesta.
* from Wednesday afternoon to late Wednesday night...Or until the 
  warning is cancelled.
* At  6:15 PM Tuesday the stage was 15.1 feet.
* Flood stage is 16.5 feet.
* Forecast...The river is expected to rise to near flood stage early 
  tomorrow afternoon.
* Impact...At 16.5 feet...Minor flooding of agricultural lands near 
  Nepesta occurs.

&&

LAT...LON 3827 10424 3821 10411 3816 10394 3809 10394
      3814 10411 3820 10424       

$$

COC089-201246-
/O.CON.KPUB.FL.W.0013.150521T0800Z-150523T1500Z/
/LXHC2.1.ER.150521T0800Z.150522T0000Z.150523T0300Z.UU/
646 PM MDT TUE MAY 19 2015

The Flood Warning continues for
  The Arkansas River At La Junta.
* from late Wednesday night to Saturday morning...Or until the 
  warning is cancelled.
* At  6:15 PM Tuesday the stage was 10.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight Thursday 
  morning and continue to rise to near 12.0 feet by early Thursday 
  evening.the river will fall below flood stage by late Friday 
  evening.
* Impact...At 12.0 feet...Flood waters threaten Highway 194 east of La
  Junta.

&&

LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
      3802 10337 3798 10361       

$$

COC041-200116-
/O.CAN.KPUB.FL.W.0010.000000T0000Z-150520T1424Z/
/FHAC2.1.ER.150519T1015Z.150519T1245Z.150519T1923Z.UU/
646 PM MDT TUE MAY 19 2015

The Flood Warning is cancelled for
  The Fountain Creek Near Fountain.
* At  6:00 PM Tuesday the stage was 7.0 feet.
* Flood stage is 8.0 feet.
* Fell below flood stage at  1:23 PM Tuesday.
* Forecast...The river will continue to fall to 6.8 feet by 
  midmorning Thursday.
* Impact...At 7.0 feet...Minor overbank flow spills into low lying 
  agricultural areas.

&&

LAT...LON 3861 10463 3855 10458 3847 10455 3845 10464
      3853 10467 3859 10473       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at May 19, 4:24 AM MDT, 1 hour 13 minutes earlier.

Area forecast discussion, May 19, 4:24 AM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
424 AM MDT TUE MAY 19 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 344 AM MDT TUE MAY 19 2015

...MODERATE TO HEAVY RAIN THIS MORNING...

CURRENTLY...A STRONG UPPER LEVEL DISTURBANCE IS CURRENTLY MOVING
NORTHWARD OUT OF NEW MEXICO AND ACROSS EASTERN COLORADO THIS
MORNING. WIDESPREAD MODERATE TO HEAVY RAINFALL IS OCCURRING ACROSS
THE REGION...WITH HEAVY SNOW FALLING ABOVE 10 KFT IN THE
MOUNTAINS. THERE CONTINUES TO BE A FEW LIGHTNING STRIKES ACROSS
EASTERN PLAINS EARLY THIS MORNING. MOST GAUGES ALONG THE I-25
CORRIDOR ARE REPORTING BETWEEN ONE AND TWO INCHES OF RAINFALL HAS
FALLEN...AND RUNOFF COULD BE PRODUCING LOCALIZED STREET FLOODING.
RIVER GAUGES INDICATE THAT FOUNTAIN CREEK IS RUNNING HIGH.

TODAY...THE UPPER LEVEL DISTURBANCE WILL CONTINUE TO LIFT
NORTHWARD ACROSS THE AREA THIS MORNING WHILE A SECONDARY
DISTURBANCE WILL IMPACT THE AREA FOR THIS AFTERNOON. WIDESPREAD
MODERATE TO HEAVY RAINFALL WILL CONTINUE THIS MORNING WITH AN
ADDITIONAL HALF INCH TO INCH POSSIBLE...ESPECIALLY ALONG AND WEST
OF I-25 WHERE UPSLOPE AND FORCING ARE MAXIMIZED. SNOW WILL ALSO
CONTINUE ACROSS THE HIGHER ELEVATIONS THROUGH THIS MORNING WITH
HEAVY ACCUMULATIONS ABOVE 10 KFT. THE SECONDARY DISTURBANCE WILL
TRACK NORTHWARD ACROSS THE REGION FOR THIS AFTERNOON. THE CURRENT
MODEL SOLUTIONS BRING THE HEAVIEST ACTIVITY NORTHWARD ACROSS THE
FAR EASTERN PLAINS...WHILE THE REMAINDER OF THE AREA WILL LIKELY
SEE LESS SHOWER ACTIVITY THAN THIS MORNING. MODEST INSTABILITY
WILL LIKELY LEAD TO A FEW THUNDERSTORMS OUT NEAR THE KANSAS
BORDER...AND PEA SIZE HAIL WILL BE POSSIBLE ALONG WITH LOCALLY
HEAVY RAINFALL. TEMPERATURES WILL BE ON THE COOL SIDE WITH MOST
AREAS REMAINING IN THE 50S FOR THIS AFTERNOON.

TONIGHT...THE UPPER LEVEL DISTURBANCE WILL MOVE INTO THE NORTHERN
PLAINS THIS EVENING WITH SHORTWAVE RIDGING BUILDING OVER THE
ROCKIES OVERNIGHT. EXPECT PRECIPITATION TO LIFT AWAY FROM THE AREA
THIS EVENING...WITH GENERALLY DRY CONDITIONS ACROSS THE AREA BY
WEDNESDAY MORNING. TEMPERATURES WILL REMAIN COOL TONIGHT WITH LOWS
IN THE LOWER TO MID 40S.  MOZLEY

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 344 AM MDT TUE MAY 19 2015

...ACTIVE WEATHER TO CONTINUE INTO THE EXTENDED...

MODELS IN GOOD AGREEMENT THROUGH THURSDAY WITH DIFFERENCES IN THE
GFS AND ECMWF THIS WEEKEND. ENSEMBLE MEMBERS ARE SPLIT BETWEEN THE
TWO OPERATIONAL SOLUTIONS...WITH ONE BEING DRY AND THE OTHER WET
ACROSS THE ROCKIES.

WEDNESDAY...SHORTWAVE RIDGING WILL MOVE ACROSS THE REGION WHILE
THE NEXT STORM SYSTEM TAKES SHAPE OFF THE WEST COAST. EXPECT
GENERALLY DRY CONDITIONS WITH AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS OVER THE MOUNTAIN AREAS. WEAK STEERING FLOWS ALOFT
SHOULD KEEP PRECIPITATION TIED TO THE TERRAIN WITH LITTLE MOVEMENT
OFF THE HIGHER ELEVATIONS.

THURSDAY...THE NEXT UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE
WEST COAST WITH A STRONG LEAD DISTURBANCE LIFTING NORTHEAST ACROSS
COLORADO BY THURSDAY AFTERNOON. MODELS ARE INDICATING WIDESPREAD
SHOWER AND THUNDERSTORM ACTIVITY DEVELOPING OVER THE MOUNTAINS
THURSDAY MORNING...AND SPREADING EASTWARD ACROSS THE PLAINS
THROUGH THURSDAY NIGHT. DECENT MOISTURE WILL LIKELY LEAD TO
LOCALIZED HEAVY RAINFALL AND MORE POTENTIAL FOR FLASH FLOODING AND
RIVER FLOODING. THIS WILL NEED TO BE MONITORED. THERE WILL BE SOME
INSTABILITY PRESENT ACROSS THE REGION AND A FEW STORMS COULD BE
STRONG ACROSS THE PLAINS WITH HALF INCH HAIL. SNOW WILL BE
POSSIBLE OVER THE MOUNTAINS...GENERALLY ABOVE 10 KFT...AND A FEW
INCHES ARE POSSIBLE.

FRIDAY THROUGH MONDAY...MODELS DIVERGE HEADING INTO THE WEEKEND
WITH ENSEMBLES EVENLY SPLIT BETWEEN THE TWO SOLUTIONS. THE GFS
BRINGS THE UPPER LEVEL STORM SYSTEM OUT OF THE WEST COAST...AND
LIFTS IT ACROSS UTAH AND INTO THE NORTHERN PLAINS. IT KEEPS SHOWER
ACTIVITY GOING OVER THE MOUNTAINS ON FRIDAY WITH GENERALLY DRIER
CONDITIONS THROUGH THE WEEKEND INTO EARLY NEXT WEEK. THE ECMWF IS
MUCH SLOWER WITH THE STORM SYSTEM...AND TAKES IT ACROSS COLORADO
THROUGH THE WEEKEND. THE SLOWER SOLUTION WOULD HELP ADVECT DEEPER
MOISTURE NORTHWARD ACROSS THE AREA AND HELP PRODUCE MORE
WIDESPREAD AND HEAVIER PRECIPITATION ACROSS SOUTHERN COLORADO
THROUGH THE WEEKEND. GIVEN THE LOW CONFIDENCE IN SOLUTIONS...HAVE
LOW POPS ACROSS THE AREA THROUGH THE WEEKEND.  MOZLEY

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 344 AM MDT TUE MAY 19 2015

STEADIER HEAVY RAIN IS EXPECTED TO DECREASE AT KCOS...KPUB AND KALS
DURING THE 13-15 UTC TIME FRAME. SHOWERS AND TSRA WILL BE POSSIBLE
DURING THE REMAINDER OF TODAY. LOWER CIGS...MVFR WILL BE LIKELY AT
KCOS AND KPUB THROUGH AT LEAST LATE MORNING. VFR CONDITIONS SHOULD
DEVELOP AT ALL TAF SITES LATER THIS EVENING AS DRIER AIR MOVES INTO
THE REGION.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR COZ081-084-085.

WINTER STORM WARNING UNTIL NOON MDT TODAY FOR COZ058-060-063-073-
075-080-082.

WINTER WEATHER ADVISORY UNTIL NOON MDT TODAY FOR COZ059-061-066-
068.

&&

SHORT TERM...MOZLEY
LONG TERM...MOZLEY
AVIATION...HODANISH
Hazardous weather outlook, May 18, 6:55 PM MDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
655 PM MDT MON MAY 18 2015

COZ058>089-093>099-191300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
655 PM MDT MON MAY 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

A STRONG SPRING STORM WILL MOVE ACROSS SOUTHERN COLORADO
TONIGHT...BRINGING A PERIOD OF MODERATE TO HEAVY WET SNOW TO THE
HIGHER ELEVATIONS. SIGNIFICANT ACCUMULATIONS WILL BE POSSIBLE
ABOVE 10000 FEET. HAZARDOUS TRAVEL IS EXPECTED AND THE HEAVY...WET
SNOW COULD CAUSE TREE DAMAGE AND POWER OUTAGES.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. THE MAIN
THREATS WILL BE LIGHTNING...LOCALLY HEAVY RAIN...WIND GUSTS TO 45
MPH...AND SMALL HAIL.

MODERATE TO HEAVY SHOWERS WILL BECOME WIDESPREAD TONIGHT OVER THE
PLAINS. THIS WILL RESULT IN A THREAT OF LOCAL FLOODING...PARTICULARLY
OVER URBAN AREAS AND BURN SCARS. A FLASH FLOOD WATCH IS IN EFFECT
TONIGHT AND TUESDAY ACROSS EL PASO AND TELLER COUNTIES...WHERE
THIS THREAT IS DEEMED TO BE THE GREATEST. BROADER SCALE AREAL
FLOODING WILL ALSO BE POSSIBLE ALONG SMALL STREAMS AND RIVERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAVY RAIN WILL BE POSSIBLE TUESDAY ACROSS THE PLAINS...ESPECIALLY
IN THE MORNING AND EARLY AFTERNOON. IN ADDITION...STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY IN THE AFTERNOON AND
EARLY EVENING ALONG THE COLORADO AND NEW MEXICO BORDER. LARGE HAIL
AND DAMAGING WINDS TO 70 MPH WILL BE POSSIBLE. A TORNADO OR TWO
CANNOT BE RULED OUT...ESPECIALLY IF SUFFICIENT INSTABILITY MOVES
INTO THE REGION.

SNOW WILL ALSO FALL IN THE MOUNTAINS ON TUESDAY...GENERALLY
ABOVE 10000 FEET. SEVERAL INCHES WILL BE POSSIBLE MAINLY IN THE
MORNING.

FOR WEDNESDAY AND THURSDAY...ISOLATED TO SCATTERED THUNDERSTORMS
WILL BE POSSIBLE ACROSS THE REGION...ESPECIALLY ALONG AND NEAR THE
I-25 CORRIDOR DURING THE AFTERNOON AND EVENING HOURS. LIGHTNING
WILL BE THE PRIMARY THREAT...BUT GUSTY WINDS...LOCALLY HEAVY RAIN
AND SOME HAIL WILL ALSO BE POSSIBLE.

ANOTHER PACIFIC STORM WILL AFFECT THE REGION THURSDAY NIGHT
THROUGH SATURDAY. LOCALLY HEAVY RAIN AND SOME SEVERE THUNDERSTORMS
WILL BE POSSIBLE...ALONG WITH HIGH ELEVATION SNOWS IN THE
MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
POSSIBLE OVER MOST OF SOUTHERN COLORADO TONIGHT.

27/28

In the hours before

Local storm report, May 19, 5:05 AM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
505 AM MDT TUE MAY 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 AM     HEAVY RAIN       1 S THATCHER            37.54N 104.03W
05/19/2015  M1.30 INCH       LAS ANIMAS         CO   MESONET

            6 HOUR TOTAL

&&

KAM
Local storm report, May 19, 5:06 AM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
506 AM MDT TUE MAY 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     HEAVY RAIN       13 S TIMPAS             37.64N 103.78W
05/19/2015  M1.04 INCH       LAS ANIMAS         CO   MESONET

            6 HOUR TOTAL

&&

KAM
Local storm report, May 19, 5:12 AM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
512 AM MDT TUE MAY 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 AM     HEAVY RAIN       1 NE SECURITY           38.76N 104.73W
05/19/2015  M1.26 INCH       EL PASO            CO   MESONET

            4 HOUR TOTAL

&&

KAM
Local storm report, May 19, 5:13 AM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
513 AM MDT TUE MAY 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HEAVY RAIN       2 NW PETERSON AFB       38.85N 104.73W
05/19/2015  M1.20 INCH       EL PASO            CO   TRAINED SPOTTER

            STORM TOTAL THROUGH 5 AM.

&&

RMG
Local storm report, May 19, 5:14 AM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
514 AM MDT TUE MAY 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 AM     HEAVY RAIN       2 NE COLORADO SPRINGS   38.86N 104.80W
05/19/2015  M1.14 INCH       EL PASO            CO   MESONET

            4 HOUR TOTAL

&&

KAM
Local storm report, May 19, 5:15 AM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
515 AM MDT TUE MAY 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 AM     HEAVY RAIN       2 ENE AIR FORCE ACADEMY 38.98N 104.83W
05/19/2015  M1.02 INCH       EL PASO            CO   MESONET

            4 HOUR TOTAL

&&

KAM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 6:23 PM MDTSpecial Weather StatementPUBSaguache52 min
May 18, 10:17 PM MDTAreal Flood AdvisoryPUBEl Paso118 min
May 19, 12:48 AM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas3 hr
May 19, 3:16 AM MDTAreal Flood WarningPUBEl Paso3 hr
May 19, 4:57 AM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas3 hr
May 19, 6:00 AM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas, Pueblo3 hr
May 19, 6:05 AM MDTFlash Flood WarningPUBHuerfano, Pueblo3 hr
May 19, 6:22 AM MDTFlash Flood WarningPUBEl Paso3 hr
May 19, 8:44 AM MDTRiver Flood WarningPUBPueblo54 hr
May 19, 8:44 AM MDTRiver Flood WarningPUBPueblo33 hr
May 19, 8:44 AM MDTRiver Flood WarningPUBOtero13 days
May 19, 3:33 PM MDTSpecial Weather StatementPUBFremont42 min

Nearby

River Flood Warnings in Colorado, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.